Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Periodic hyperfunctions and Fourier series


Authors: Soon-Yeong Chung, Dohan Kim and Eun Gu Lee
Journal: Proc. Amer. Math. Soc. 128 (2000), 2421-2430
MSC (1991): Primary 46F15, 35K05, 42B05
DOI: https://doi.org/10.1090/S0002-9939-99-05281-8
Published electronically: December 7, 1999
MathSciNet review: 1657782
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Every periodic hyperfunction is a bounded hyperfunction and can be represented as an infinite sum of derivatives of bounded continuous periodic functions. Also, Fourier coefficients $c_{\alpha }$ of periodic hyperfunctions are of infra-exponential growth in $\mathbb{R}^{n}$, i.e., $c_{\alpha }< C_{\epsilon }e^{\epsilon |\alpha |}$ for every $\epsilon >0$ and every $\alpha \in \mathbb{Z}^{n}$. This is a natural generalization of the polynomial growth of the Fourier coefficients of distributions.

To show these we introduce the space $\mathcal{B}_{L^{p}}$ of hyperfunctions of $L^{p}$ growth which generalizes the space $\mathcal{D}'_{L^{p}}$ of distributions of $L^{p}$ growth and represent generalized functions as the initial values of smooth solutions of the heat equation.


References [Enhancements On Off] (What's this?)

  • [CCK1] J. Chung, S.-Y. Chung and D. Kim, Une caractérisation de l'espace de Schwartz, C. R. Acad. Sci. Paris Sér. I Math. 316 (1993), 23-25. MR 93m:46040
  • [CCK2] -, A characterization for Fourier hyperfunctions, Publ. RIMS, Kyoto Univ. 30 (1994), 203-208. MR 96m:46066
  • [CCK3] -, Positive definite hyperfunctions, Nagoya Math. J. 140 (1995), 139-149. MR 96m:46075
  • [CK] S.-Y. Chung and D. Kim, Representation of quasianalytic ultradistributions, Ark. Mat. 31 (1993), 51-60. MR 94e:46069
  • [GS] I. M. Gelfand and G. E. Shilov, Generalized functions I, II and IV, Academic Press, New York, 1968. MR 55:8786a; MR 55:8786b; MR 55:8786c
  • [G] V. I. Gorba\v{c}uk, On Fourier series of periodic ultradistributions, Ukrainian Math. J. (2) 34 (1982), 144-150.
  • [GG] V. I. Gorba\v{c}uk and M. L. Gorba\v{c}uk, Trigonometric series and generalized functions, Dokl. Akad. Nauk SSSR (4) 257 (1981), 799-804. MR 82d:42008
  • [He] S. Helgason, Topics in harmonic analysis on homogeneous spaces, Birkhäuser, Boston, 1981. MR 83g:43009
  • [H] L. Hörmander, The analysis of linear partial differential operators I, Springer-Verlag, Berlin-New York, 1983. MR 85g:35002a
  • [Kt] Y. Katznelson, An introduction to harmonic analysis, Dover Publ., New York, 1976. MR 54:10976
  • [KCK] K. H. Kim, S.-Y. Chung and D. Kim, Fourier hyperfunctions as the boundary values of smooth solutions of heat equations, Publ. RIMS, Kyoto Univ. 29 (1993), 289-300. MR 94m:46076
  • [M] T. Matsuzawa, A calculus approach to hyperfunctions II, Trans. Amer. Math. Soc. 313 (1990), 619-654. MR 90g:46062
  • [Sa] M. Sato, Theory of hyperfunctions, Sugaku 10 (1958), 1-27 (Japanese). MR 24:A2237
  • [S] L. Schwartz, Théorie des distributions, Hermann, Paris, 1966. MR 35:730
  • [W] D. V. Widder, The heat equation, Academic Press, New York, 1975. MR 57:6840

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46F15, 35K05, 42B05

Retrieve articles in all journals with MSC (1991): 46F15, 35K05, 42B05


Additional Information

Soon-Yeong Chung
Affiliation: Department of Mathematics, Sogang University, Seoul 121–742, Korea
Email: sychung@ccs.sogang.ac.kr

Dohan Kim
Affiliation: Department of Mathematics, Seoul National University, Seoul 151–742, Korea
Email: dohankim@snu.ac.kr

Eun Gu Lee
Affiliation: Department of Mathematics, Dongyang Technical College, Seoul 152–714, Korea
Email: eglee@orient.dytc.ac.kr

DOI: https://doi.org/10.1090/S0002-9939-99-05281-8
Keywords: Hyperfunction, periodic, Fourier series
Received by editor(s): June 16, 1998
Received by editor(s) in revised form: September 24, 1998
Published electronically: December 7, 1999
Additional Notes: Partially supported by BSRI and GARC–KOSEF
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society